ForHosting KIT · Health & fitness

SCORAD calculator

20 % affected skin, intensity signs adding up to 8, and itch and sleep loss scores of 6 and 4 give a SCORAD of 42, in the moderate band. Enter extent, six signs and two symptom scores to rate eczema severity. Free in your browser.

  • Free
  • Runs in your browser
  • No sign-up
  • Your data stays on your device
Use it from WebAPIEmailTelegramApp soon
If you enter
Area
20
Erythema
2
Edema
1
Oozing
0
Excoriation
2
Lichenification
1
You get
Intensity
8
Subjective
10
Area term
4
Intensity term
28

The SCORing Atopic Dermatitis index, known as SCORAD, is the composite severity scale published by the European Task Force on Atopic Dermatitis so that extent, intensity, and subjective burden sit on one number instead of being compared by eye. It combines three published ingredients: the percentage of body surface affected (extent A, from zero to one hundred, usually estimated with the rule of nines), six intensity signs each graded zero to three (erythema, edema or papulation, oozing or crusting, excoriation, lichenification, and dryness, summing to B from zero to eighteen), and two subjective visual-analogue scores for pruritus and sleep loss (each zero to ten, summing to C from zero to twenty). The closed formula is A divided by five plus seven B divided by two plus C, occupying a range from zero to one hundred and three. This capability implements that arithmetic as a pure function: you send the extent, the six signs, and the two analogue scores, and you receive the total SCORAD together with the three terms, the objective subscore that drops C, and an educational mild, moderate, or severe band. An affected area above one hundred percent is rejected as invalid input rather than being clipped.

How the SCORAD index is defined

SCORAD is the composite index the European Task Force on Atopic Dermatitis published so that extent, intensity, and subjective burden could be combined on one scale instead of being compared by eye. Extent A is the percentage of body surface involved, conventionally estimated with the rule of nines: nine percent for the head and neck, nine percent for each upper limb, eighteen percent for each lower limb, eighteen percent for the anterior trunk, eighteen percent for the back, and one percent for the genitals, totalling one hundred.

Intensity B is the sum of six ordinal signs graded zero for absent, one for mild, two for moderate, or three for severe: erythema, edema or papulation, oozing or crusting, excoriation, lichenification, and dryness evaluated on uninvolved skin. Those six grades occupy zero through eighteen. Subjective C is the sum of two visual-analogue scores, pruritus and sleep loss, each from zero to ten and typically averaged over the last three days, occupying zero through twenty.

The published formula is A divided by five plus seven times B divided by two plus C. The theoretical maximum is one hundred over five plus seven times eighteen over two plus twenty, which equals one hundred and three. A common teaching band treats totals below twenty-five as mild, totals from twenty-five through fifty as moderate, and totals above fifty as severe.

Objective SCORAD drops the subjective term C and therefore tops out at eighty-three. This capability implements the full three-term formula exactly. It does not convert photographs into extent, does not apply EASI or POEM, and does not diagnose atopic dermatitis.

Inputs must be finite. An affected area greater than one hundred percent cannot represent body-surface extent and fails with invalid input rather than being silently clipped to one hundred. Always frame outputs as educational scores from the published SCORAD rule, not as a clinical diagnosis or a substitute for a dermatologist, a treatment plan, or local protocols.

Where SCORAD calculators show up in real work

Dermatology clinics, allergy practices, and pediatric units constantly record SCORAD during visits so that extent, the six intensity signs, and the two analogue scores can be compared across weeks of emollient, steroid, or biologic therapy, and a single trusted oracle that returns the total beside each term speeds charting drills and teaching files. Clinical-trial coordinators screening atopic-dermatitis protocols often need a documented mild, moderate, or severe band from a known sign triple rather than a black-box risk model that mixes EASI, POEM, and investigator global assessment without disclosure.

Research assistants preparing synthetic dermatology datasets need stable SCORAD labels from known extents without network calls or model drift, and they need a hard reject when an affected area arrives above one hundred percent so dirty extracts cannot masquerade as scores. If you later need EASI body-region scores, POEM weekly symptoms, TIS three-item severity, or a photography-based extent estimate, treat those as separate search intents and landings rather than overloading this SCORAD calculator page.

Always present results as educational estimates from the published three-term rule; clinical decisions require qualified professionals, a diagnosis of atopic dermatitis this tool does not collect, and protocols that may change treatment when the score crosses twenty-five or fifty. Keep requests small, pin the total score and the three component terms in tests, and you get reproducible SCORAD figures for homework, LMS plugins, and edge workers without standing up a clinical information system of your own.

Visit-to-visit atopic dermatitis tracking

Compute the 0–103 SCORAD total and the three published terms from extent, six intensity signs, and itch/sleep scores so follow-up notes share one transparent ground truth.

Trial screening and teaching bands

Map a known sign triple onto the mild / moderate / severe SCORAD band used in atopic-dermatitis protocols without mixing EASI or POEM on the same landing.

What is the SCORAD score?

SCORAD is the SCORing Atopic Dermatitis index. It combines extent A (0–100 percent of body surface), intensity B (six signs each 0–3, summing to 0–18), and subjective C (pruritus plus sleep loss, each 0–10). The total runs from 0 to 103.

What formula do you use?

SCORAD = A/5 + 7B/2 + C, the European Task Force formula. Objective SCORAD is the same expression without C. Teaching bands treat totals below 25 as mild, 25–50 as moderate, and above 50 as severe.

What happens if the affected area exceeds 100 percent?

Extent cannot be greater than the whole body surface, so a percentage above 100 is rejected rather than being clipped or wrapped.

What does the SCORAD calculator cost?

The browser tool is free and runs locally.

How do I estimate the affected body area?

Use the rule of nines: 9 % for the head and neck, 9 % for each arm, 18 % for each leg, 18 % for the front of the trunk, 18 % for the back and 1 % for the genitals, adding up to 100 %.

Everything on this page is available programmatically. This section is for teams who want to wire it into their own systems; everyone else can just use the tool above.

POSThttps://api.kit.forhosting.com/health/scorad

Prefer to automate it? One authenticated POST creates the task; the result comes back by webhook or a signed link. The same capability also runs here on the web, by email and from Telegram — and soon from our app too.

curl -X POST https://api.kit.forhosting.com/health/scorad \
  -H "Authorization: Bearer $KIT_KEY" \
  -H "Content-Type: application/json" \
  -d '{"area":20,"erythema":2,"edema":1,"oozing":0,"excoriation":2,"lichenification":1,"dryness":2,"pruritus":6,"sleep_loss":4}'
{
  "area": 20,
  "erythema": 2,
  "edema": 1,
  "oozing": 0,
  "excoriation": 2,
  "lichenification": 1,
  "dryness": 2,
  "pruritus": 6,
  "sleep_loss": 4
}
{
  "task_id": "tsk_a1b2c3d4e5f6a1b2c3d4e5f6",
  "type": "health.scorad",
  "status": "queued",
  "_links": {
    "result": "/tasks/tsk_…/result"
  }
}

The API is asynchronous: the call returns a task_id immediately and the result arrives by webhook. Polling is capped at 1 req/s per task.

Per request$0.002

Published price — no tokens, no invented credits. A failed task is never charged.

HTTPCodeMeaning
401unauthorizedMissing or invalid API key.
402insufficient_balanceYour balance doesn't cover the task price.
404unknown_typeThat task type doesn't exist.
429rate_limitedToo many requests. Use the webhook instead of polling.

Successful API calls use the published $0.002 per item; invalid input is not billed.

How the SCORAD index is defined

The computation is pure arithmetic with no network calls, no random seeds, no wall-clock timestamps, and no model drift, so identical sign triples always yield identical JSON.

What you send and what you get back

Send nine required fields. If your upstream form already summed the six signs into a single intensity total, expand that total back into the six grades before sending, because this calculator audits each published item rather than a pre-baked B. The field area is the involved body-surface percentage and must be a finite number from zero through one hundred; a value above one hundred fails with invalid_input naming that field rather than being clipped. Aliases affected_area, extent, bsa, bsa_percent, and area_percent are accepted. The six intensity fields erythema, edema, oozing, excoriation, lichenification, and dryness are integers from zero to three (none, mild, moderate, severe); aliases such as papulation, crusting, and xerosis are accepted. The fields pruritus and sleep_loss are visual-analogue scores from zero to ten and may be fractional; aliases itch, itching, sleep, and insomnia are accepted. Missing required fields, empty strings, non-numeric text, NaN, Infinity, a negative area, a sign outside zero to three, or a VAS score outside zero to ten fail with invalid_input and are not charged. On success the response echoes the cleaned area and the six signs, reports intensity as their integer sum B, reports subjective as pruritus plus sleep_loss, reports area_term as A divided by five, intensity_term as seven B over two, and subjective_term as C, reports score as the full SCORAD from zero to one hundred and three, reports objective_scorad as A divided by five plus seven B over two, sets severity to mild, moderate, or severe using the teaching cutoffs below twenty-five, twenty-five through fifty, and above fifty, and includes unit_area as percent plus formula and method strings for display and for pinning in tests. A classic moderate example is area twenty, erythema two, edema one, oozing zero, excoriation two, lichenification one, dryness two, pruritus six, and sleep_loss four, which yields B equals eight, C equals ten, and SCORAD equals forty-two. Pricing for successful API calls is the published $0.002 per item; validation failures do not consume prepaid balance.

Where SCORAD calculators show up in real work

Because this capability is a pure parse engine, API pricing is the published base of $0.002 per successful item and failed validation does not consume balance.

Deterministic dermatology fixtures

Bulk-produce stable SCORAD labels for synthetic datasets and regression tests, with hard invalid_input when affected area exceeds 100 percent.

How do I format the input?

Send area as a finite percentage 0–100, the six intensity signs as integers 0–3 (erythema, edema, oozing, excoriation, lichenification, dryness), and pruritus plus sleep_loss as visual-analogue scores 0–10. Aliases such as extent, papulation, and itch are accepted.

Read the full KIT documentation →